Alert archive / Illinois / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 2, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Jan 7, 2008, 4:18 PM CST for Fulton County, Mason County, Schuyler County, Illinois. It was in force for 42 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jan 7, 2008, 4:18 PM CST (22:18 UTC)
- Expired
- Jan 7, 2008, 5:00 PM CST
- In force
- 42 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
Counties Fulton County, IL, Mason County, IL, Schuyler County, IL
The radar
The Lincoln radar (KILX), 75 km from the middle of the area, began a volume at 22:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 7, 4:29 PM CST | HAIL 0.75 | Duncan Mills, IL | |
| Jan 7, 4:32 PM CST | HAIL 0.75 | St. David, IL | |
| Jan 7, 4:41 PM CST | TORNADO | Topeka, IL | *** 1 INJ *** TORE ROOF AWAY FROM HOUSE. 1 MINOR INJURY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 7, 1:52 PM CST | Tornado Watch | SPC | 146 days |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 10.3 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 383 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 635 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 247 m²/s²
- 0-3 km storm-relative helicity
- 331 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.9
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KILX 072218
SVRILX
ILC057-125-169-072300-
/O.NEW.KILX.SV.W.0002.080107T2218Z-080107T2300Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
418 PM CST MON JAN 7 2008
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
FULTON COUNTY IN WEST CENTRAL ILLINOIS...
NORTHEASTERN SCHUYLER COUNTY IN WEST CENTRAL ILLINOIS...
NORTHERN MASON COUNTY IN CENTRAL ILLINOIS...
* UNTIL 500 PM CST.
* AT 418 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
ASTORIA...OR ABOUT 12 MILES NORTHEAST OF RUSHVILLE...AND WAS MOVING
NORTHEAST AT 65 MPH.
* LOCATIONS IMPACTED INCLUDE...
HAVANA...
LEWISTOWN...
CUBA...
ST. DAVID...
CANTON...
OTHER LOCATIONS IN THIS WARNING INCLUDE...BROWNING...FAIRVIEW...IPAVA
AND VERMONT.
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.
LAT...LON 4060 8992 4046 8990 4045 8993 4044 8989
4033 8975 4011 9039 4026 9052 4029 9050
4029 9046 4033 9046 4071 9015
TIME...MOT...LOC 2218Z 239DEG 58KT 4024 9033
$$
BARKER2 follow-up statements
000
WWUS53 KILX 072233
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
433 PM CST MON JAN 7 2008
ILC169-072243-
/O.CAN.KILX.SV.W.0002.000000T0000Z-080107T2300Z/
SCHUYLER-
433 PM CST MON JAN 7 2008
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN SCHUYLER COUNTY
IS CANCELLED...
AT 429 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED THAT
THE THUNDERSTORM THAT HAD PROMPTED THE WARNING HAD MOVED OUT OF THE
AREA...THUS THE WARNING HAS BEEN CANCELLED.
LAT...LON 4060 8992 4046 8990 4045 8993 4044 8989
4033 8975 4019 9022 4022 9032 4038 9035
4047 9031 4071 9015
TIME...MOT...LOC 2233Z 239DEG 58KT 4036 9005
$$
ILC057-125-072300-
/O.CON.KILX.SV.W.0002.000000T0000Z-080107T2300Z/
FULTON-MASON-
433 PM CST MON JAN 7 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CST
FOR NORTHERN MASON AND FULTON COUNTIES...
AT 429 PM CST...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS LOCATED 3 MILES EAST OF DUNCAN MILLS...OR ABOUT 4
MILES NORTHWEST OF HAVANA...MOVING NORTHEAST AT 65 MPH.
PEOPLE NEAR THESE LOCATIONS ARE STILL THREATENED...
GOOFY RIDGE...
FOREST CITY...
DUNFERMLINE...
CANTON...
NORRIS...
BANNER...
METEOROLOGISTS HAVE DETECTED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
LAT...LON 4060 8992 4046 8990 4045 8993 4044 8989
4033 8975 4019 9022 4022 9032 4038 9035
4047 9031 4071 9015
TIME...MOT...LOC 2233Z 239DEG 58KT 4036 9005
$$000
WWUS53 KILX 072306
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
506 PM CST MON JAN 7 2008
ILC057-125-072316-
/O.EXP.KILX.SV.W.0002.000000T0000Z-080107T2300Z/
FULTON-MASON-
506 PM CST MON JAN 7 2008
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN MASON AND FULTON
COUNTIES EXPIRED AT 500 PM CST...
AT 502 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED THAT
THE THUNDERSTORM THAT HAD PROMPTED THE WARNING HAD MOVED OUT OF THE
AREA...THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE.
LAT...LON 4060 8992 4046 8990 4045 8993 4044 8989
4033 8975 4019 9022 4022 9032 4038 9035
4047 9031 4071 9015
TIME...MOT...LOC 2233Z 239DEG 58KT 4035 9005
$$
BARKERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 7, 2:56 PM CST, 1 hour 22 minutes earlier.
Area forecast discussion, Jan 7, 2:56 PM CST, 1 hour 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 256 PM CST MON JAN 7 2008 .DISCUSSION... ISSUED 256 PM CST MON JAN 7 2008 THE STRONG SPRING-LIKE STORM SYSTEM FOR TONIGHT AND TUESDAY IS THE MAIN CONCERN. THERE IS A POTENTIAL FOR SEVERE STORMS...AND A TORNADO WATCH IS IN EFFECT UNTIL 03Z. THERE ALSO IS A FLOODING POTENTIAL WITH 1 TO 2 INCHES OF RAIN POSSIBLE. CONSIDERING A FLOOD WATCH FOR AREAS NORTHWEST OF A LINE FROM SPI TO CMI. THEN ATTENTION TURNS TO A SYSTEM FOR THURSDAY AND ANOTHER ON SUNDAY. OUR CWA REMAINS IN VERY WARM AIR...WITH A SHARP DROP OFF JUST TO THE NORTHWEST IN IOWA...ON THE OTHER SIDE OF THE STATIONARY BOUNDARY. A FEW SPOTS ARE CLOSE TO BREAKING THEIR RECORD WARM LOW FOR TODAY. THOSE SAME LOCATIONS WILL MOST LIKELY BE JUST SHY OF THE RECORD HIGHS. SHORT TERM...TONIGHT AND TUESDAY NIGHT. SHOWERS HAVE DEVELOPED NORTHWEST OF THE ILLINOIS RIVER...CLOSER TO THE STATIONARY FRONT. WIND SHEAR IS INCREASING ACROSS OUR WESTERN CWA...AND A FEW THUNDERSTORMS ARE ERUPTING IN THE INSTABILITY AXIS. THE STRONG BULK SHEAR WILL AID IN PRODUCING SOME ROTATING THUNDERSTORMS...WHICH WILL INCREASE THE THREAT OF SEVERE WEATHER. HAIL AND STRAIGHT LINE WINDS WILL BE POSSIBLE IN ADDITION TO A FEW TORNADOES...PRIMARILY NORTHWEST OF A LINE FROM JACKSONVILLE TO BLOOMINGTON. THE THREAT WILL SHIFT EASTWARD LATER TONIGHT...AS THE SURFACE LOW IN NORTHEASTERN NEW MEXICO MOVES QUICKLY UP THE BOUNDARY TOWARD WESTERN ILLINOIS. ENHANCED MOISTURE CONVERGENCE IS EXPECTED ALONG WITH AN EROSION OF THE STABLE LOW BOUNDARY LAYER. SURFACE BASED CONVECTION WILL DEVELOP...INCREASING THE CHANCES FOR DAMAGING WINDS TO REACH THE GROUND. THE MODELS HAVE CONVERGED TOWARD A SLIGHTLY SLOWER EASTWARD MOVEMENT OF THE SYSTEM. THIS APPEARS REASONABLE...BASED ON THE TIMING AND PATH OF THE NEXT SURFACE LOW...A BIT FARTHER WEST THAN THE LAST MODEL RUNS. THAT WILL MOST LIKELY KEEP THE HEAVIER RAINS OUT OF OUR SOUTHEASTERN AREAS UNTIL LATE TONIGHT OR TUESDAY MORNING. THEREFORE...I PULLED POPS BACK TO LIKELY SOUTH OF I-70 TONIGHT...WITH CATEGORICAL POPS ON TUESDAY. THE HEAVIEST RAINS APPEAR TO BE TONIGHT...BEFORE THE SURFACE LOW MOVES OVER OUR CWA ON TUESDAY. TRAINING STORMS WILL BE MOST LIKELY NW OF SPI TO CMI TONIGHT...AS THE BOUNDARY MAKES ONLY SLOW PROGRESS EASTWARD. SOME HEAVY RAINS WILL BE POSSIBLE SOUTHEAST OF SPI TO CMI...MAINLY LATE MORNING AND EARLY AFTERNOON...AS THE LOW PULLS OUT OF ILLINOIS AND MOVES THE FRONT EASTWARD. HOWEVER...THERE WILL BE LESS TRAINING OF STORMS FOR A PROLONGED TIME FOR THE SOUTHEAST...AS THE FRONT WILL BE MAKING STEADY MOVEMENT EASTWARD BY TUE AFTERNOON. COLD AIR WILL BEGIN TO WRAP IN ON THE NW SIDE OF THE SYSTEM TUESDAY EVENING...BUT PRECIP WILL BE SHUTTING DOWN BY THEN...SO VERY LITTLE IN THE WAY OF MEASURABLE SNOW IS EXPECTED FOR AREAS NW OF THE ILL RIVER. LONG TERM...WEDNESDAY THROUGH MONDAY. A BREAK IN THE ACTION IS EXPECTED FOR WEDNESDAY AS HIGH PRESSURE MOVES OVER ILLINOIS...AND PROVIDES SOME SUNSHINE. CONFIDENCE IS LOW ON THE TRACK OF THE NEXT SURFACE LOW FOR THURSDAY AND THURSDAY NIGHT. THE 12Z GFS NOW TAKES THE LOW DIRECTLY OVER OUR CWA THUR AFTERNOON. THAT IS THE THIRD DIFFERENT SOLUTION OVER THE LAST 3 DAYS. THE ECMWF HAS BEEN A LITTLE MORE CONSISTENT IN KEEPING THE LOW SOUTH OF OUR AREA...AND PULLING AN INVERTED TROUGH ACROSS OUR CWA. THERE IS TOO MUCH UNCERTAINTY TO MAKE MANY CHANGES TO THE GOING LOW POP FORECAST FOR THUR AND THUR NIGHT. IT APPEARS MOST OF THE CWA WILL BE TOO WARM FOR SNOW...BUT THE TRACK OF THE LOW WILL PLAY A MAJOR ROLE IN THE PLACEMENT OF THE RAIN SNOW LINE. SOME DIFFERENCES REMAIN BETWEEN THE GFS AND ECMWF FOR THE SUNDAY SYSTEM AS WELL. THEY DO AGREE BETTER ON KEEPING THE MAIN LOW WELL SOUTHEAST OF ILLINOIS...BUT DIFFERENCES CONTINUE WITH THE RESULTANT WEATHER FOR OUR CWA AS THE INVERTED TROUGH PASSES. WILL KEEP SOME LOW CHANCE POPS IN THE SE HALF OF OUR CWA SUNDAY AND SUNDAY NIGHT FOR NOW...WITH SLIGHT CHANCES ELSEWHERE. A GRADUAL COOL DOWN TOWARD NORMAL TEMPS WILL OCCUR THIS WEEK. HOWEVER...WE WILL LIKELY REMAIN A LITTLE ABOVE NORMAL EVEN BY NEXT MONDAY. SHIMON && .AVIATION... ISSUED 1158 AM CST MON JAN 7 2008 SFC WINDS PICKING UP ENOUGH OVER THE REGION TO PULL THE LLWS OUT OF THE TAFS. HIGH SFC WINDS AND CLOUDS FLIRTING BTWN VFR AND MVFR AS A LOW PRESSURE SYSTEM SPINS UP AND OUT OF THE DESERT SW. KEEPING THE TAFS IN MAINLY VFR THROUGH 24 HOURS. HAVE DROPPED CIGS AND VSBYS FOR THE MORNING. CARRYING THUNDER FOR THIS EVENING IN ALL LOCATIONS AS THE FRONT DRIVES THROUGH THE MOISTER WARMER AIR. HJS && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jan 7, 3:04 PM CST, 1 hour 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 304 PM CST MON JAN 7 2008 ILZ027>031-036>038-040>043-047>050-081200- CASS-DE WITT-FULTON-KNOX-LOGAN-MARSHALL-MASON-MCLEAN-MENARD- MORGAN-PEORIA-SCHUYLER-SCOTT-STARK-TAZEWELL-WOODFORD- 304 PM CST MON JAN 7 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...TONIGHT SHOWERS AND ISOLATED THUNDERSTORMS WILL DEVELOP ACROSS THE REGION THIS EVENING AND CONTINUE DURING THE OVERNIGHT HOURS. HEAVY RAIN IS POSSIBLE WITH THESE STORMS...WITH RAINFALL AMOUNTS IN EXCESS OF ONE INCH POSSIBLE BY TUESDAY AFTERNOON. THERE IS AN ISOLATED THREAT THAT SOME OF THESE STORMS COULD BECOME SEVERE TONIGHT...WITH DAMAGING WINDS THE PRIMARY SEVERE WEATHER THREAT. IN ADDITION...THE HEAVY RAIN ON ALREADY SATURATED GROUND MAY RESULT IN LOCALIZED FLOODING...ESPECIALLY IN LOW LYING AREAS. SIGNIFICANT RISES ON CREEKS...STREAMS...AND EVEN ON MAJOR AREA RIVERS WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY RAIN AND ISOLATED THUNDERSTORMS WILL CONTINUE ON TUESDAY BUT THEY SHOULD PUSH OFF TO THE EAST DURING THE DAY AS A COLD FRONT MOVES THROUGH THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS AFTERNOON AND THIS EVENING. ILZ046-055>057-062-063-066>068-071>073-081200- CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-DOUGLAS-EDGAR-EFFINGHAM- JASPER-LAWRENCE-RICHLAND-VERMILION- 304 PM CST MON JAN 7 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...TONIGHT SHOWERS AND ISOLATED THUNDERSTORMS WILL DEVELOP ACROSS THE REGION THIS EVENING AND CONTINUE DURING THE OVERNIGHT HOURS. HEAVY RAIN IS POSSIBLE WITH THESE STORMS...WITH RAINFALL AMOUNTS IN EXCESS OF ONE INCH POSSIBLE BY TUESDAY AFTERNOON. THERE IS AN ISOLATED THREAT THAT SOME OF THESE STORMS COULD BECOME SEVERE TONIGHT...WITH DAMAGING WINDS THE PRIMARY SEVERE WEATHER THREAT. IN ADDITION...THE HEAVY RAIN ON ALREADY SATURATED GROUND MAY RESULT IN LOCALIZED FLOODING...ESPECIALLY IN LOW LYING AREAS. SIGNIFICANT RISES ON CREEKS...STREAMS...AND EVEN ON MAJOR AREA RIVERS WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY RAIN AND ISOLATED THUNDERSTORMS WILL CONTINUE ON TUESDAY BUT THEY SHOULD PUSH OFF TO THE EAST DURING THE DAY AS A COLD FRONT MOVES THROUGH THE AREA. SOME OF THESE THUNDERSTORMS COULD BE SEVERE...WITH WIND AND HAIL THE MAIN THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ILZ044-045-051>054-061-081200- CHAMPAIGN-CHRISTIAN-MACON-MOULTRIE-PIATT-SANGAMON-SHELBY- 304 PM CST MON JAN 7 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS AND EAST CENTRAL ILLINOIS. .DAY ONE...TONIGHT SHOWERS AND ISOLATED THUNDERSTORMS WILL DEVELOP ACROSS THE REGION THIS EVENING AND CONTINUE DURING THE OVERNIGHT HOURS. HEAVY RAIN IS POSSIBLE WITH THESE STORMS...WITH RAINFALL AMOUNTS IN EXCESS OF ONE INCH POSSIBLE BY TUESDAY AFTERNOON. THERE IS A SLIGHT THREAT THAT SOME OF THESE STORMS COULD BECOME SEVERE TONIGHT...WITH DAMAGING WINDS AND HAIL THE PRIMARY SEVERE WEATHER THREAT. IN ADDITION...THE HEAVY RAIN ON ALREADY SATURATED GROUND MAY RESULT IN LOCALIZED FLOODING...ESPECIALLY IN LOW LYING AREAS. SIGNIFICANT RISES ON CREEKS...STREAMS...AND EVEN ON MAJOR AREA RIVERS WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY RAIN AND ISOLATED THUNDERSTORMS WILL CONTINUE ON TUESDAY BUT THEY SHOULD PUSH OFF TO THE EAST DURING THE DAY AS A COLD FRONT MOVES THROUGH THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATER THIS EVENING. HJS
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 7, 3:39 PM CST | Severe Thunderstorm Warning | ILX | Cass, Fulton, Mason, Schuyler | 52 min |
| Jan 7, 4:44 PM CST | Severe Thunderstorm Warning | ILX | Fulton, Mason, Peoria, Tazewell | 46 min |
| Jan 7, 4:51 PM CST | Tornado Warning | ILX | Mason, Tazewell | 24 min |
| Jan 7, 5:14 PM CST | Tornado Warning | ILX | McLean, Tazewell, Woodford | 31 min |
| Jan 7, 5:35 PM CST | Severe Thunderstorm Warning | ILX | Morgan, Scott | 40 min |
| Jan 7, 5:42 PM CST | Tornado Warning | ILX | McLean | 33 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.